Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 18, 2012, 3:52 PM EDT for Chester County, Pennsylvania. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2012, 3:52 PM EDT (19:52 UTC)
- Expired
- Sep 18, 2012, 4:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
County Chester County, PA
The radar
The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 4:35 PM EDT | TSTM WND DMG | Oxford, PA | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
124
WWUS81 KPHI 181952
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT TUE SEP 18 2012
PAZ067-182045-
CHESTER PA-
352 PM EDT TUE SEP 18 2012
...A LINE OF GUSTY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WILL
AFFECT CHESTER COUNTY...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF READING THROUGH LANCASTER
COUNTY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS LINE ALONG WITH
LITTLE LIGHTNING. THE ASSOCIATED HEAVY RAIN COMBINED WITH THE GUSTY
WINDS COULD KNOCK DOWN SOME WEAK TREES OR TREE LIMBS.
LAT...LON 3974 7610 3983 7602 3985 7603 3988 7600
3996 7600 4003 7594 4011 7595 4015 7585
4022 7573 4024 7565 4003 7544 3973 7578
3972 7614
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 18, 3:41 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 18, 3:41 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT TUE SEP 18 2012
.SYNOPSIS...
A STRONG BUT SLOW MOVING COLD FRONT WILL CROSS THE REGION LATER
TONIGHT. HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH FOR
WEDNESDAY THROUGH FRIDAY. ANOTHER COLD FRONT LOOKS TO PUSH THROUGH
OUR REGION LATE IN THE DAY ON SATURDAY WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN BEHIND IT FOR THE EARLY PART OF NEXT WEEK.
&&
.NEAR TERM /THROUGH 6 AM WEDNESDAY MORNING/...
THE WRF-NMM INITIALIZATION LOOKED SLIGHTLY BETTER EXCEPT AT
925MB OVER THE GFS. AMONG THE HI RES MODELS THE WRF-NMM-E LOOKED
THE BEST AT HANDLING THE ONGOING CONVECTION. THE WRF-NMMB ALSO
IS VERIFYING BEST WITH THE DOUBLE FRONTAL STRUCTURE. REGARDLESS
MOST OF THE SERIOUS WEATHER ACTIVITY IS WITH THE LEAD FRONT.
SEVERE, THE SHEAR IS OFF THE CHARTS, BUT LOW LEVEL INSTABILITY IS
MEAGER. WE ARE WATCHING ALL RADARS FOR POSSIBLE SHORT LIVED TOR(S).
ANY ENHANCING OF THE SYNOPTIC SCALE WINDS BY THUNDERSTORMS COULD
ALSO BRING DAMAGING WINDS DOWNWARD TO THE SURFACE. HIGHEST THREAT
NEXT COUPLE OF HOURS.
FLOODING. WE DO HAVE FLASH FLOOD AND FLOOD WARNING UP FOR THE
NORTHWESTERN PART OF OUR CWA. THIS AREA WAS HIT THE HARDEST WITH THE
HEAVY RAIN WHILE MOST OF THE REST OF OUR CWA HAS AVOIDED HEAVIER
RAIN SO FAR. SO WHEN THIS BATCH DOES MOVE EAST, WE ARE EXPECTING
POOR DRAINAGE FLOODING TO REMAIN THE LARGEST CONCERN.
WIND, FORECAST SOUNDINGS HAVE THE LLJ INCREASING BY ABOUT ANOTHER 10
KNOTS AND PEAKING ACROSS OUR CWA THRU 00Z. WE ARE AT OUR PEAK FOR
LAPSE RATES AS WE ARE TYPING, SO TAKING A TWO-THIRDS ONE THIRD
APPROACH SHOULD STILL HAVE US AROUND THE THRESHOLD FOR WIND ADVY.
THE WIND THREAT WILL DIMINISH AS THE EVENING CONTINUES.
AS FOR SENSIBLE WEATHER, WE USED SREF PRODUCTS TO DELINEATE THE END
OF TSRA CHANCES THIS EVENING AND OVERNIGHT. THAT ENSEMBLE HAS WORKED
WELL WITH THIS EVENT. THE GFS IS STILL SHOWING SOME DECENT
FRONTOGENETIC FORCING AS WELL AS MID LEVEL QVEC CONVERGENCE
CONTINUING ALONG AND ABOVE THE SECOND FRONTAL BOUNDARY. IF WE ARE
CLOSE TO BEING CORRECT, ONCE THE CONVECTIVE RAINS GO THROUGH, THERE
MAY BE SOME OVERNIGHT MORE STRATIFORM TYPE RAIN AS THIS SECOND
FEATURE COMES THRU.
BECAUSE THE GFS'S SOLUTION FOR THE FRONTAL BOUNDARIES IS ALREADY TOO
SIMPLISTIC AS OF 18Z, WE WILL WORK ON THE PREMISE THAT ITS CAA IS A
BIT TOO AGGRESSIVE OVERNIGHT AND THUS OUR TEMPS FALL SLOWER AND ARE
CLOSER TO NAM MOS.
&&
.SHORT TERM /WEDNESDAY/...
MOST IF NOT ALL OF THE RAIN SHOULD BE OVER AS WEDNESDAY MORNING
STARTS. THE FORECAST SOUNDINGS ARE ALSO MORE OPTIMISTIC AS FAR AS A
LACK OF MOISTURE TO BE LIFTED IN SPITE OF SOME FORCING AND THE H2.5
JET BEING OVER OUR CWA. WE TRENDED THE CLOUD AND SKY COVER TOWARD A
SUNNIER DIRECTION. WITH THAT, WE UPPED MAX TEMPS SLIGHTLY BASED ON
MORE SUNSHINE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
DRY WX IS EXPECTED FOR MOST OF THE EXTENDED PD, WITH SOME RAIN
FORECAST AROUND THE WEEKEND. FOR THE START OF THE EXTENDD PORTION
OF THE FCST...WED NIGHT...AN AREA OF HIGH PRESSURE WILL BE
ANCHORED TO OUR NE AND WILL RIDGE DOWN OVER THE AREA, THIS WILL
KEEP DRY AND PLEASANT CONDS OVER THE REGION. THE HIGH WILL MOVE
NEWD THRU THU AS AN AREA OF LOW PRESSURE ROTATES NR JAMES BAY WITH
NO IMPACT ON OUR SENSIBLE WX. ENOUGH OF THE RIDGE REMAINS TO OUR
NE WITH ANOTHER TO THE S TO KEEP THE AREA DRY THRU FRI. HOWEVER,
BY FRI, LOW PRESSURE WILL BE DEVELOPING OFF THE COAST AND COULD
SEND SOME MORE CLOUDINESS OUR WAY.
BY LATER FRIDAY ANOTHER LOW AND CDFNT WILL APPROACH THE REGION
FROM THE W. THE LOW IS FCST TO MOVE NEWD ACRS ERN CAN AND THE
ATTENDANT CDFNT WILL TRACK IN OUR DIRECTION. THIS FRONT WILL BE
KNOCKING ON THE DOOR BEGINNING SATURDAY MORNING OR AFTN WITH SOME
SHOWERS AND WILL CROSS THE REGION BY SAT EVE BEFORE CLEARING THE
REGION BY SUN MORNING. THERE ARE STILL SOME TIMING DIFFS WRT THIS
FRONT BTWN THE ECMWF AND GFS. THE EC IS SLOWER AND WOULD KEEP MOST
OF SAT DRY. HOWEVER, IT SEEMS OF LAT THE EC HAS BEEN TOO SLOW, SO
THAT COULD END UP BEING A BIT OPTIMISTIC. THEN, A LARGE AREA OF
HIGH PRESSURE OVER THE CNTRL CONUS BEGINS BUILD EWD. THIS HIGH
WILL MOVE FURTHER EWD INTO THE ERLY PORTION OF NEXT WEEK BRINGING
ANOTHER ROUND OF DRY AND PLEASANT WX THRU AT LEAST TUE. BY WED, ITS
PSBL THAT A CDFNT CUD BE APPROACHING THE REGION. TEMPS WILL GENLY
BE AROUND NRML THRU THE WKND THEN DROP BELOW NRML BEHIND THE FROPA
INTO ERLY NEXT WEEK.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
HEAVY RAIN ASSOCIATED WITH AN APPROACHING STORM SYSTEM WILL CONTINUE
TO SPREAD EAST ACROSS THE TAF SITES THIS AFTERNOON INTO THIS
EVENING. CONDITIONS ARE MOSTLY VFR OR MVFR EARLY THIS AFTERNOON, BUT
AS THE SHOWERS SPREAD EASTWARD, CONDITIONS WILL DETERIORATE. AS THE
HEAVIEST LINE OF SHOWERS, AND POSSIBLE THUNDERSTORMS, REACHES THE
AREA LATER THIS AFTERNOON/THIS EVENING, THE TERMINALS WILL LIKELY
BECOME IFR FOR A PERIOD OF TIME. THERE ARE ACTUALLY TWO FRONTS THAT
ARE MOVING TOWARD THE AREA; THE FIRST HAS THE HEAVY RAINFALL, LOW
CIG/VSBY CONDITIONS, AND WIND A WIND SHIFT, AND WILL SLOWLY MOVE
ACROSS THE TAF SITES AROUND 22-02Z FROM WEST TO EAST. THE SECOND
FRONT WILL CROSS THE AREA OVERNIGHT, AND WILL HAVE ANOTHER WIND
SHIFT WITH NORTHWEST WINDS TO FOLLOW; ALSO, WINDS ARE EXPECTED TO
DIMINISH BEHIND THE SECOND FRONT. AHEAD AND ALONG THE INITIAL
FRONT, WINDS WILL CONTINUE TO GUST IN THE UPPER 20S TO MID 30S.
ON WEDNESDAY, WINDS MAY BE A BIT GUSTY EARLY IN THE DAY ONCE WE
BEGIN TO MIX-OUT BY MID-MORNING, BUT THE WINDS GUSTS WILL LIKELY
DIMINISH THROUGH THE AFTERNOON. VFR CONDITIONS SHOULD PREVAIL FOR
THE ENTIRE DAY.
OUTLOOK...
WED NIGHT - FRI...VFR CONDITIONS EXPECTED. POSSIBLE MVFR VSBYS IN
THE EARLY MORNING HOURS OUTSIDE OF THE PHL METRO AREA.
SAT-SAT NIGHT...STARTS OFF VFR WITH POSSIBLE MVFR CIGS AND VSBYS AS
COLD FRONT MOVES THROUGH LATER IN THE DAY. SCATTERED SHOWERS AND
TSRA ALSO POSSIBLE DURG THE AFTN AND EVE.
SUN...RETURN TO VFR WITH HIGH PRESSURE BUILDING INTO REGION.&&
.MARINE...
GALE WARNINGS REMAIN IN EFFECT AS WE HAVE ALREADY HAD SOME GALE
FORCE WIND GUSTS AND THE LLJ WILL BE MOVING OVER OUR AREA WATERS
THIS EVENING. WITH BETTER MODEL CONSENSUS, WE MOVED THE ENDING TIME
FOR THE GALES ON DELAWARE BAY TO MIDNIGHT. ON THE BAY OVERNIGHT AND
INTO EARLY WEDNESDAY AND ON THE OCEAN WATERS DEEPER INTO WEDNESDAY,
THERE WILL BE A PERIOD OF EITHER SMALL CRAFT ADVISORY WINDS. SEAS
ARE LIKELY TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA ON THE
OCEAN DURING THE AFTERNOON.
OUTLOOK...
HIGH PRESSURE BUILDS IN FROM THE NORTH-NORTHWEST AND WINDS BEGIN
TO TURN MORE TOWARDS THE NORTHEAST BY THURSDAY AND FRIDAY. SEAS
WILL SUBSIDE WED NIGHT INTO THU AND CONDS ARE THEN EXPECTED TO
REMAIN BELOW SCA THRU AT LEAST SAT. THEN, THE NEXT CDFNT WILL
APPROACH FROM THE W WITH SHOWERS AND POSSIBLE THUNDERSTORMS.
WINDS WILL GENERALLY BE OUT OF THE SOUTH- SOUTHEAST ON SATURDAY
AND THEN TURN TOWARDS THE WEST AFTER THE FRONT GOES THROUGH BY
SUNDAY...SEAS MAY INCREASE AHEAD OF THE FRONT.
&&
.TIDES/COASTAL FLOODING...
MINOR FLOODING IS OCCURRING WITH THE HIGH TIDE CYCLE IN THE TIDAL
DELAWARE, SO THAT ADVISORY WILL BE KEPT GOING. THE NEXT HIGH TIDE
CYCLE, THE WINDS SHOULD BE MUCH LIGHTER AND THE FRESHWATER RUNOFF
DOES NOT APPEAR TO BE AS MUCH. LATEST DBOFS GUIDANCE DOES NOT TAKE
THE SUBSEQUENT HIGH TIDE TO MINOR TIDAL LEVELS. SO WE ARE NOT GOING
TO EXTEND ADVISORIES FOR THE NEXT HIGH TIDE CYCLE WITH THIS PACKAGE.
CBOFS IS STILL POINTING TO ADVISORY LEVEL TIDES UP THE CHESAPEAKE
BAY THIS EVENING INTO THE OVERNIGHT. LESS OF A TIME FOR A WIND SHIFT
THERE, SO WIDESPREAD MINOR TIDAL FLOODING LOOKING TO BE A MUCH MORE
LIKELY OUTCOME.
&&
.RIP CURRENTS...
WE HAVE A HIGH RISK OF RIP CURRENTS FOR TODAY, WITH WAVES IN THE
SURF ZONE EXPECTED TO BE MAINLY IN THE 4 TO 7 FOOT RANGE ALONG WITH
A STRONG SOUTHERLY WIND. CONDITIONS SHOULD IMPROVE DURING THE MIDDLE
AND LATTER PART OF THE WEEK.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ054-055-
060>062-067>071.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ070-
071.
NJ...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NJZ001-007>010-
012>027.
HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NJZ014-
024>026.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
NJZ016>019.
DE...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DEZ001>004.
HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DEZ004.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR DEZ001.
MD...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ008-012-015-
019-020.
COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 1 AM EDT
WEDNESDAY FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 4 AM EDT WEDNESDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...NIERENBERG
AVIATION...NIERENBERG/ROBERTSON
MARINE...GIGI/NIERENBERG
TIDES/COASTAL FLOODING...GIGI
RIP CURRENTS...GIGIHazardous weather outlook, Sep 18, 3:50 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EDT TUE SEP 18 2012 NJZ001-007>010-012-013-015-020-022-027-PAZ054-055-060>062-067>069- 192000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 350 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. A STRONG COLD FRONT MAY PRODUCE LOCALLY HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING THRU THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT. DEZ001-NJZ016>019-PAZ070-071-192000- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA- 350 PM EDT TUE SEP 18 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. A STRONG COLD FRONT MAY PRODUCE LOCALLY HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT. DEZ002-003-NJZ021-023-192000- KENT-INLAND SUSSEX-CUMBERLAND-CAPE MAY- 350 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. A STRONG COLD FRONT MAY PRODUCE LOCALLY HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT. MDZ008-012-015-019-020-192000- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 350 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. A STRONG COLD FRONT MAY PRODUCE LOCALLY HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT. DEZ004-NJZ014-024>026-192000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 350 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. TORNADO WATCH. WIND ADVISORY. A STRONG COLD FRONT MAY PRODUCE LOCALLY HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MODERATE RISK OF RIP CURRENTS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT. ANZ450>455-192000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 PM EDT TUE SEP 18 2012 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. A STRONG COLD FRONT MAY PRODUCE LOCALLY HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT. ANZ430-431-192000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 350 PM EDT TUE SEP 18 2012 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. A STRONG COLD FRONT MAY PRODUCE LOCALLY HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT.
In the hours before
Local storm report, Sep 18, 2:38 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND DMG WILDWOOD 38.99N 74.82W
09/18/2012 CAPE MAY NJ PUBLIC
STORE SIGN KNOCKED DOWN ONTO AND DAMAGING BOARDWALK
0200 PM NON-TSTM WND DMG TOMS RIVER 39.95N 74.20W
09/18/2012 OCEAN NJ PUBLIC
TREES AND TREE LIMBS KNOCKED DOWN WITH ROAD CLOSURES IN
HOWELL.
0223 PM NON-TSTM WND DMG MALAGA 39.57N 75.05W
09/18/2012 GLOUCESTER NJ FIRE DEPT/RESCUE
TREE DOWN ACROSS THE ROAD AND SIDING BLOWN OFF OF AN
APARTMENT ON DELSEA DRIVE IN MALAGA.
&&
EVENT NUMBER PHI1200761 PHI1200760 PHI1200759
ROBERTSONLocal storm report, Sep 18, 3:10 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND DMG WILDWOOD 38.99N 74.82W
09/18/2012 CAPE MAY NJ PUBLIC
STORE SIGN KNOCKED DOWN ONTO AND DAMAGING BOARDWALK
0200 PM NON-TSTM WND DMG TOMS RIVER 39.95N 74.20W
09/18/2012 OCEAN NJ PUBLIC
TREES AND TREE LIMBS KNOCKED DOWN WITH ROAD CLOSURES IN
HOWELL.
0223 PM NON-TSTM WND DMG MALAGA 39.57N 75.05W
09/18/2012 GLOUCESTER NJ FIRE DEPT/RESCUE
TREE DOWN ACROSS THE ROAD AND SIDING BLOWN OFF OF AN
APARTMENT ON DELSEA DRIVE IN MALAGA.
0240 PM NON-TSTM WND DMG OLD BRIDGE TWP 40.40N 74.30W
09/18/2012 MIDDLESEX NJ TRAINED SPOTTER
TREE ON CAR AT THE TOWNSHIP MUNICIPAL BUILDING.
&&
EVENT NUMBER PHI1200761 PHI1200760 PHI1200759 PHI1200762
IOVINOSpecial weather statement, Sep 18, 3:16 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT TUE SEP 18 2012
PAZ054-055-182015-
CARBON PA-MONROE PA-
316 PM EDT TUE SEP 18 2012
...A LARGE AREA OF GUSTY SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS
WILL CONTINUE TO AFFECT CARBON AND MONROE COUNTIES...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF GUSTY SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS TRACKING
ACROSS THE SOUTHERN POCONOS. THIS ACTIVITY IS MOVING NORTHEAST AT
50 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG
WITH LITTLE TO NO LIGHTNING. THE ONGOING HEAVY RAIN COMBINED WITH
THE GUSTY WINDS COULD KNOCK DOWN SOME WEAK TREES OR TREE LIMBS.
LAT...LON 4123 7512 4115 7514 4115 7508 4108 7502
4082 7543 4107 7578 4114 7567 4113 7564
4121 7557 4124 7551 4126 7513
FORECASTER: GORSESpecial weather statement, Sep 18, 3:24 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT TUE SEP 18 2012
PAZ054-060-061-182015-
BERKS PA-CARBON PA-LEHIGH PA-
324 PM EDT TUE SEP 18 2012
...A LINE OF GUSTY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WILL
AFFECT BERKS...CARBON AND LEHIGH COUNTIES...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
27 MILES WEST OF LEHIGHTON TO 14 MILES NORTHWEST OF READING TO 7
MILES NORTHEAST OF LANCASTER...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS LINE ALONG
WITH LITTLE TO NO LIGHTNING. THE ASSOCIATED HEAVY RAIN COMBINED WITH
THE GUSTY WINDS COULD KNOCK DOWN SOME WEAK TREES OR TREE LIMBS.
LAT...LON 4114 7569 4082 7550 4081 7552 4078 7560
4074 7559 4023 7571 4016 7592 4036 7621
4038 7626 4052 7627 4058 7602 4065 7599
4074 7577 4091 7600 4101 7575 4107 7578
FORECASTER: GORSESpecial weather statement, Sep 18, 3:32 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT TUE SEP 18 2012
MDZ008-012-015-019-182030-
CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
332 PM EDT TUE SEP 18 2012
...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...QUEEN ANNE'S AND
TALBOT COUNTIES...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST OF BALTIMORE
TO NEAR WASHINGTON TO EAST OF FREDERICKSBURG...VIRGINIA...MOVING
NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE ARRIVING ON THE
UPPER EASTERN SHORE OF CHESAPEAKE BAY BETWEEN 400 PM AND 430 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3872 7631 3866 7634 3876 7640 3887 7626
3881 7621 3882 7620 3894 7624 3883 7637
3904 7633 3900 7618 3914 7629 3926 7623
3943 7600 3972 7623 3972 7579 3914 7575
3898 7594 3881 7590 3857 7604
IOVINOSpecial weather statement, Sep 18, 3:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT TUE SEP 18 2012
PAZ067-182045-
CHESTER PA-
352 PM EDT TUE SEP 18 2012
...A LINE OF GUSTY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WILL
AFFECT CHESTER COUNTY...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF READING THROUGH LANCASTER
COUNTY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS LINE ALONG WITH
LITTLE LIGHTNING. THE ASSOCIATED HEAVY RAIN COMBINED WITH THE GUSTY
WINDS COULD KNOCK DOWN SOME WEAK TREES OR TREE LIMBS.
LAT...LON 3974 7610 3983 7602 3985 7603 3988 7600
3996 7600 4003 7594 4011 7595 4015 7585
4022 7573 4024 7565 4003 7544 3973 7578
3972 7614
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:54 PM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 23 hr |
| Sep 18, 4:13 AM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 21 hr |
| Sep 18, 4:21 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 69 min |
| Sep 18, 4:23 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 52 min |
| Sep 18, 4:26 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 3 hr |
| Sep 18, 5:01 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 59 min |
| Sep 18, 5:12 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Warren | 63 min |
| Sep 18, 5:12 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 78 min |
| Sep 18, 5:13 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 62 min |
| Sep 18, 5:23 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 52 min |
| Sep 18, 6:00 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 3 more | 60 min |
| Sep 18, 6:02 PM EDT | Special Marine Warning | PHI | 88 min | |
| Sep 18, 6:06 PM EDT | Areal Flood Advisory | PHI | Burlington, Hunterdon, Mercer, Middlesex, Morris, Somerset and 2 more | 54 min |
| Sep 18, 6:46 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 119 min |
| Sep 18, 6:52 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth, Morris, Somerset | 53 min |
| Sep 18, 6:54 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Middlesex, Monmouth, Morris, Ocean and 1 more | 111 min |
| Sep 18, 7:04 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Cumberland | 56 min |
| Sep 18, 7:16 PM EDT | Areal Flood Advisory | PHI | Cape May | 59 min |
| Sep 18, 7:51 PM EDT | Special Weather Statement | PHI | Atlantic, Cape May, Ocean | 54 min |
| Sep 18, 7:52 PM EDT | Special Marine Warning | PHI | 77 min | |
| Sep 18, 7:56 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Cape May, Ocean | 64 min |
| Sep 18, 12:58 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 93 min |
| Sep 18, 12:59 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 46 min |
| Sep 18, 1:05 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 115 min |
| Sep 18, 1:32 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 43 min |
| Sep 18, 2:00 PM EDT | Special Weather Statement | PHI | Chester, Montgomery | 60 min |
| Sep 18, 2:18 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 57 min |
| Sep 18, 2:23 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Montgomery | 30 min |
| Sep 18, 2:25 PM EDT | Flash Flood Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 4 hr |
| Sep 18, 2:52 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Lehigh, Northampton | 17 min |
| Sep 18, 3:07 PM EDT | Areal Flood Warning | PHI | Berks, Lehigh | 8 hr |
| Sep 18, 3:16 PM EDT | Special Weather Statement | PHI | Monroe | 59 min |
| Sep 18, 3:24 PM EDT | Special Weather Statement | PHI | Berks, Carbon | 51 min |
| Sep 18, 4:05 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 55 min |
| Sep 18, 4:19 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery | 56 min |
| Sep 18, 4:35 PM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Lehigh, Montgomery | 55 min |
| Sep 18, 6:19 PM EDT | Areal Flood Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 16 hr |
| Sep 18, 5:57 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 78 min |
| Sep 18, 7:08 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 38 min |
| Sep 18, 3:32 PM EDT | Special Weather Statement | PHI | Cecil, Kent, Queen Anne's, Talbot | 58 min |
| Sep 18, 3:51 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent, Queen Anne's | 84 min |
| Sep 18, 4:42 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 78 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.